question-icon

What causes delayed menstruation while on NuvaRing?

default
Posted on Thu, 31 Dec 2015
Question: Hi, I haven't had a period in two months, but I've been on the nuvaring for 5 years. I still have cramps and bloating but no blood.
doctor
Answered by Dr. Richa Agarwal (2 hours later)
Brief Answer:
Need more information.

Detailed Answer:
Hello dear,

Thanks for trusting us about your health care.
I can understand your concerns.
Delayed menses can be due to so many causes other than pregnancy.
So first you should go for a home urine pregnancy test to rule out pregnancy. ( though the chances are very less).

Before giving my opinion I want to ask a few questions from you.
1. Have you taken any other medication along with nuvaring?
2. Do you have vaginal discharge?
3. Any other symptoms like nausea, mood changes?
4. Have you ever missed your period before?

Please revert to me with my answers.
Hope to hear from you soon.
Good luck.
Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Richa Agarwal (35 minutes later)
I have asthma which I take three medication for : Singular, Advair, and Sublotemal. I also take Dexilant and anti-histamines for allergies. I also have been trying a digestions regulator called Pro Garcinia. Discharge is either clear or white. I have low blood volume as well not sure if that's related. Latley I've noticed its gotten a bit worse. Dizzy and nausous but as soon as I drink something with salt I feel ten times better. I've never missed a period before.
doctor
Answered by Dr. Richa Agarwal (2 hours later)
Brief Answer:
It can be due to low blood volume.

Detailed Answer:
Hello dear,

I have gone through your history and in my opinion delayed menses can be due to low blood volume( I can understand with low volume means low iron and haemoglobin levels).
It can be delayed due to so many drugs which you have taken.
So there is no need to worry, wait and watch for your period but if you have irregular period for more than 3-4 months then consult a Gynecologist and get yourself examined and rule out the other pathological causes like hormonal imbalance, PCOD, fibroid, thyroid disorder and ovarian cyst.
You should take a healthy and nutritious diet, drink a lot of water, do not take any stress and do some yoga and meditation.
Hope it is useful.
Good luck.
Regards

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Richa Agarwal

OB & GYN Specialist

Practicing since :1999

Answered : 3827 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes delayed menstruation while on NuvaRing?

Brief Answer: Need more information. Detailed Answer: Hello dear, Thanks for trusting us about your health care. I can understand your concerns. Delayed menses can be due to so many causes other than pregnancy. So first you should go for a home urine pregnancy test to rule out pregnancy. ( though the chances are very less). Before giving my opinion I want to ask a few questions from you. 1. Have you taken any other medication along with nuvaring? 2. Do you have vaginal discharge? 3. Any other symptoms like nausea, mood changes? 4. Have you ever missed your period before? Please revert to me with my answers. Hope to hear from you soon. Good luck. Regards